Jump to content

flowerchild94

Member Since 06 Aug 2013
Offline Last Active Mar 01 2014 09:37 AM

Posts I've Made

In Topic: Dairy

25 October 2013 - 02:24 PM


Many people here have noticed this, including me. Unfortunately even the smallest amount of cheese breaks me out with nodules and basically this is the reason i can't follow this diet anymore. You could try probiotics to replace your gut bacteria and digestive enzymes but i have no experience with them.


Thanks for the reply! I noticed your signature says that you've had success with Spironolactone and that you had no need for a special diet while on it. Does this mean you were able to eat cheese without breaking out? I'm on 25 mg once a day right now, and I've been on it for a few weeks...I was hoping that maybe once my hormones balance out dairy wouldn't affect me anymore. I understand it will take a while to see consistent results with this medication however...
Yes, i could eat anything and get maybe a pimple every 2 months. Unfortunately i decided to see how my skin was doing on it's own and it wasn't good at all so i tried it again but with not so good results so far.. i have fewer pimples but after 6 weeks dairy still break me out (and nuts-seeds) :( . The first time i saw great improvement after only 3 weeks. If you haven't tried it i strongly suggest it, it is considered to be safe for long term usage and has no life-threatening side effects like bcp does. My face was like snow white's until that stupid thought crossed my mind.

My hormonal acne started appearing after I stopped my birth control pill, and only got worse with dairy. I promised myself I would never go back on the pill, so Spiro was my only option. I had tried many herbal supplements but nothing seemed to work much. I can understand why you tried stopping Spiro; I personally can't stand the thought of having to rely on a medication long-term for my acne. But so far, it seems to be working and I can't wait to see further results. Thank you for giving me some hope with the Spiro.
Hang in there! :)

In Topic: Spironolactone Mental/physical Side Effects

25 October 2013 - 01:41 PM

You will get more help if you post on the Hormonal forum, by the way.
 
Please see the link in my signature below, "How To Take Spironolactone." If you follow those recommendations, usually the side effects subside. 
 
As for your question about weight gain and muscle. It is not "wasting" at all, but yes, it reduces androgens, which do build muscle. This can reduce gains you get from working out.
 
If you search these forums you will find a lot of frustrated male body builders who realize that the more they lift, the more acne they have.
 
I obviously can't tell how toned you are without a picture, but if you are extremely athletic (six pack, below 15% body fat, etc.), then you may have to decide between your super buff bod and acne. 
 
Again though, the recommendations I make in "How To Take Spironolactone" should reduce the side effects you are experiencing to a more reasonable level.


Thank you! I found your post very helpful. I have been taking the Spiro at night, which makes a huge difference in the side effects :)

In Topic: Dairy

25 October 2013 - 01:35 PM

Many people here have noticed this, including me. Unfortunately even the smallest amount of cheese breaks me out with nodules and basically this is the reason i can't follow this diet anymore. You could try probiotics to replace your gut bacteria and digestive enzymes but i have no experience with them.


Thanks for the reply! I noticed your signature says that you've had success with Spironolactone and that you had no need for a special diet while on it. Does this mean you were able to eat cheese without breaking out? I'm on 25 mg once a day right now, and I've been on it for a few weeks...I was hoping that maybe once my hormones balance out dairy wouldn't affect me anymore. I understand it will take a while to see consistent results with this medication however...

i used to think that dairy caused my acne, yet when i eat clarified butter (ghee) i don't have any issues. maybe it's how the dairy is processed? not sure, but i was kind of giddy to find that i could consume ghee and not have any cystic acne situations.


Thanks! I'll look into that. I do have coffee creamer everyday which has one milk ingredient in it, and I also wonder if it has something to do with the way the dairy is processed. Some foods with milk ingredients don't seem to affect me much...so maybe I'll have to do some more experimenting :)

In Topic: I Burned My Skin With Tea Tree Oil. Help?

28 September 2013 - 10:30 PM

Please be careful with using tea tree oil, especially of you're using other things like benzoyl peroxide, salicylic acid, etc because a combination of these things can be really irritating (I learned this the hard way). If you do continue to use the tea tree oil, dilute it with some water or a pure oil so that it isn't so potent. For now, I would keep the area moist like you're doing and cover it at night with a bandaid. Try not to keep washing it, and when you do, use a gentle soap without fragrance. Neosporin actually gave me red, itchy patches and small bumps on my face; Turns out I was allergic to one of the ingredients. Bacitracin seems to work really well for me, and it has fewer ingredients than Neosporin. Vaseline or Vitamin E oil is another option for soothing your chemical burn. Try to use something with the fewest active ingredients in it, since your skin is already agitated.
Give it a few days and it WILL get better, don't worry! :)

In Topic: Red Marks

28 September 2013 - 08:47 PM

Hi! My dermatologist told me that hyperpigmentation is part of the healing process, and that the longer the area is red, the less likely it is to become a scar. This was hard for me to believe, but hopefully it's true.
Anyway, I actually use oil on my acne marks. Pure Vitamin E, Pure Grapeseed oil, and Jojoba oil are among some of the most effective. Just a little bit is all you need, and rub it in gently. I think the key is to keep the red marks/scars moist to promote healing. Vaseline is also sometimes helpful, but it's much thicker of course and feels pretty heavy on your face. Just be careful about breakouts, natural oils have never seemed to make me breakout, but others say that they do.
Multivitamins are also great to help speed along the healing process of the skin. Zinc and Vitamin A are important.
Hope this helped a little bit.